Affordable Access

Publisher Website

Knot invariants and the Bollobás–Riordan polynomial of embedded graphs

Authors
Journal
European Journal of Combinatorics
0195-6698
Publisher
Elsevier
Publication Date
Volume
29
Issue
1
Identifiers
DOI: 10.1016/j.ejc.2006.12.004

Abstract

Abstract For a graph G embedded in an orientable surface Σ , we consider associated links L ( G ) in the thickened surface Σ × I . We relate the HOMFLY polynomial of L ( G ) to the recently defined Bollobás–Riordan polynomial of a ribbon graph. This generalizes celebrated results of Jaeger and Traldi. We use knot theory to prove results about graph polynomials and, after discussing questions of equivalence of the polynomials, we go on to use our formulae to prove a duality relation for the Bollobás–Riordan polynomial. We then consider the specialization to the Jones polynomial and recent results of Chmutov and Pak to relate the Bollobás–Riordan polynomials of an embedded graph and its tensor product with a cycle.

There are no comments yet on this publication. Be the first to share your thoughts.